MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400 DETACHMENT HANDLE; HCG, KRD
Catalog Number DH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the nose cone was removed from the handle body and it was noticed to be damaged.A 0.020¿ pin gauge was able to advance through the damaged nose cone.The handle body was undamaged.The handle body was opened and all components within the handle were undamaged.Conclusions: evaluation of the returned handle revealed the nose cone was damaged.The nose cone was measured and was found to be out of specification.If a device is forcefully advanced into the handle, damage such as this may occur.During functional testing, while attempting to detach a demonstration coil using the handle, the proximal end of the pusher assembly became stuck within the handle.Evaluation of the returned pc400 revealed a fractured pusher assembly.If the device is forcefully mishandled while retracting the device from its packaging hoop, damage such as a kink may occur.If a kinked device is further manipulated, damage such as a fracture may occur.Penumbra handles are 100% visually inspected and functionally tested during incoming quality inspection.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01346.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s) and a penumbra coil detachment handle (handle).The physician detached a pc400 using the handle, however, the physician then found that the proximal end of the pusher assembly was stuck in the handle.The procedure was completed using additional pc400s and the same handle.There was no report of an adverse effect to the patient.While preparing another pc400 for the procedure, the hospital staff found that it was kinked within its packaging.The damage to this pc400 was found prior to use and therefore, it was not used in the procedure.The procedure was completed using a new pc400.

Brand Name
PENUMBRA COIL 400 DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8984700
Report Number3005168196-2019-01704
Device Sequence Number3275509
Product Code HCG
UDI-Device Identifier00814548011974
UDI-Public00814548011974
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Catalogue NumberDH1
Device Lot NumberF87267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2019
Initial Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005